Hail, Cheyenne
- When
- June 13, 5:46 PM MST
- Where
- Cheyenne County, 5 mi ENE of Kit Carson
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.800, -102.700
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 13, 11:45 AM MST, 6 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1245 PM MDT FRI JUN 13 2003 FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES THROUGH SATURDAY THEN TEMPERATURES INTO THE MIDDLE OF NEXT WEEK. 19Z SURFACE MAP ANALYSIS SHOWED A WEAK RIDGE OF HIGH PRESSURE OVER THE CENTRAL HIGH PLAINS WITH A STATIONARY FRONT FROM SOUTHERN MISSOURI INTO OKLAHOMA. NUMEROUS BOUNDARIES ALSO REMAIN FROM CONVECTION OF LAST NIGHT. IR AND WATER VAPOR SATELLITE IMAGERY SHOWED AN UPPER LEVEL VORT MAX SPINNING OVER NORTHWEST KANSAS WHICH IS ALSO CONFIRMED BY LATEST RADAR DATA. ANOTHER SHORTWAVE WAS MOVING INTO SOUTHERN COLORADO ARRIVING IN WESTERN KANSAS TONIGHT. A LOW WAS SPINNING OFF THE PACIFIC NORTHWEST COAST WHILE UPPER RIDGING WAS EVIDENT OVER THE GREAT BASIN. MODELS INITIALIZED WELL AND WERE NOT MUCH DIFFERENT FROM THEIR PREVIOUS RUN. WILL GO WITH A BLEND OF GFS AND MESOETA MODELS OUT THROUGH 48 HOURS. GFS MODEL WAS BEST HANDLING THE TEMPERATURE AND WIND FIELDS WHILE THE MESOETA MODEL WAS BEST WITH POSITION AND MOVEMENT OF SYSTEMS. WITH LOTS OF LOW LEVEL MOISTURE REMAINING FROM CONVECTION OF THE PAST SEVERAL DAYS ALONG WITH ACTIVE UPPER DYNAMICS WILL EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS OVERNIGHT ESPECIALLY THIS EVENING. WILL CARRY LIKELY POPS OVERNIGHT FOR ALL AREAS. GUIDANCE TEMPERATURES IN THE UPPER 50S TO LOWER 60S ALSO LOOK REASONABLE. FOR SATURDAY AND SATURDAY NIGHT ANOTHER UPPER LEVEL SHORTWAVE MOVES EASTWARD OUT OF THE GREAT BASIN THROUGH THE AREA DURING THE AFTERNOON AND EVENING. SAME PATTERN EXISTS WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED FOR SATURDAY AFTERNOON AND EVENING. WILL GO CLOSE TO GUIDANCE TEMPERATURES IN THE LOWER 80S AND LOW TEMPERATURES SATURDAY NIGHT IN THE UPPER 50S TO LOWER 60S. FOR SUNDAY AND SUNDAY NIGHT WEAK UPPER RIDGING BUILDS EASTWARD INTO THE CENTRAL HIGH PLAINS AS ATMOSPHERE BECOMES MORE DRY AND STABLE. WILL NOT MAKE MUCH CHANGES TO SUNDAY AND SUNDAY NIGHT PERIODS KEEPING THEM DRY. GUIDANCE TEMPERATURES LOOK GOOD WITH HIGHS IN THE 80S AND LOW TEMPERATURES IN THE UPPER 50S TO LOWER 60S. FOR THE PERIOD MONDAY THROUGH FRIDAY OF NEXT WEEK WILL MAKE LITTLE OR NO CHANGES AT THIS TIME. ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH ON TUESDAY PROVIDING THE NEXT CHANCES FOR PRECIPITATION. DRY RIDGING RETURNS ON WEDNESDAY AND PERSISTS THROUGH FRIDAY. WILL ADD DAY 7 (FRIDAY) TO THIS FORECAST. FRIDAY APPEARS TO BE PARTLY CLOUDY AND DRY WITH LOWS IN THE UPPER 50S AND HIGHS IN THE MIDDLE TO UPPER 80S. .GLD...NONE. LAMMERS
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1246 PM MDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE CONTINUES TO SPIN OVER THE NORTHEAST QUARTER OF THE TRI-STATE AREA. ON THE BACKSIDE OF THIS DISTURBANCE SOME BREAKS IN THE CLOUDS HAVE ALOUD THE ATMOSPHERE TO DESTABILIZE ENOUGH TO GENERATE ISOLATED THUNDERSTORMS. THESE THUNDERSTORMS WILL BE CONFINED TO AN AREA WEST OF A LINE FROM TRENTON NEBRASKA SOUTHEAST TO COLBY AND GOVE KANSAS. THESE THUNDERSTORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL. THE SLOW MOVEMENT OF THE ACTIVITY WILL PROMOTE LOCALLY HEAVY RAINFALL AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
135 PM MDT FRI JUN 13 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0123 PM 13 S ST FRANCIS KS .88 INCH HAIL
06/13/03 CHEYENNE REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MDT FRI JUN 13 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 5 W SHARON SPGS KS .75 INCH HAIL
06/13/03 WALLACE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Goodland radar (KGLD), 107 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360163, 5360164.